| Model Number |
ZA9003 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Blurred Vision (2137); Visual Disturbances (2140); Eye Infections (4466); Unspecified Eye / Vision Problem (4471); Eye Irritation (4803)
| Date of Event |
03/14/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Section d6b, if explanted, give date: not applicable as the iol remains implanted.Section h3-other (81): the device was not returned for evaluation as it remains implanted.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that the johnson and johnson(jnj) intraocular lens (iol) is causing the patient the inability to drive or do anything.Patient is experiencing cloudy vision and an eye infection which she¿s had for the past 9 months in her left eye.Taking moxifloxacin an antibiotic.She was also prescribed erythromycin which she reported not using because she didn¿t need it.The patient was referred to her doctor as jnj is not allowed to provide medical advice.Her surgeon has already told her that she must wait for the healing process.The patient said she¿s had ongoing issues such as eye discharge from her surgery back in (b)(6) of 2023.She said jnj should know that ¿after eye surgery there are problems, and it takes a while to heal¿ and stated that she knows the eye infection is from the lens because it began right after surgery.The infection went away for a while then came back in (b)(6) 2023.Cleared-up and came back again.Reportedly, the infection continues to date.The patient explained she has been prescribed medications which don¿t help.She can¿t drive right now.The patient explained that the inability to drive started right after surgery since you are recovering.She reiterated that she can¿t drive right now.She stated her visual problems are affecting her balance and she must now use a walker.Her other implant for the right eye from 2020 has no issues.The patient has discussed her issues with their doctor.According to the patient, her doctor ¿said nothing so that tells her he doesn¿t know why she is having these problems.¿ she stated that she trusted her eye doctor, but he messed up this time.Patient said she knows her balance issue is from the lens.The patient has pre-existing glaucoma and diabetes but stated that her diabetes is not the cause of her eye problems.Her primary care physician (pcp) gave her anti-swelling medication because she thought her eyes were affected by her floors being pulled up but she knows the problem is the iol.The patient described her situation as horrible and extremely affecting her life.However, she did not allow jnj to contact their doctor.Patient threatened to seek legal counsel and reach out to the fda.No further information was provided.
Additional Manufacturer Narrative
Correction: upon further review it was determined that balance issues should have been coded in section h6-health effect-clinical code as 4471.Field below is updated.Section h6-health effect-clinical code: 4471-unspecified eye/vision problem.This code is used to capture the reported balance issues.Additional information was provided by the patient.The patient described the johnson and johnson(jnj) intraocular lens (iol) as defective because it¿s causing her a lot of problems and affecting every aspect of her life and majorly messing up her life, making life hard to function.Patient reported holding on to things when she walks because of the iol.She described her vision as not being crystal clear like her right eye.Patient reported she¿s had one infection after another for the last 9 months and been on different antibiotics.Reportedly, the doctor told the patient that her left eye is full of ¿pus¿ because of the iol.Patient said she knows that it¿s got to be the intraocular lens.Additional information was received by the fda.Reporter called stating the implanted lens has not worked since she got it.It has caused problems since first having it implanted and continues to cause problems which include, blurred vision, recurring left eye infection and sensitivity to light.Section h6-health effect-clinical code: 2140 used to capture photophobia.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: through follow-up the customer provided additional details.This current report is to provide this information.The patient reported an ongoing eye infection and swelling in her left eye and believes it is due to the johnson and johnson intraocular lens (iol).She is experiencing itching in both eyes.She was prescribed antibiotics moxifloxacin eye drops.The patient reiterated that her infection began sometime after the left eye was implanted.The patient stated that she has had cats here entire life and is allergic to her cat but never experienced issues until after the iol implant.She believes her symptoms are due to the iol but does not want the iol replaced.The patient confirmed that she still has diabetes and remains unable to drive.No further information was provided.Section h6, heath effect-impact code: 4613 used to capture the report of itchy eyes.Section h6, health effect-clinical code: 4803 captures itchy eyes.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.